Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 39, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 30, 2013, 1:33 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2013, 1:33 PM MST (20:33 UTC)
- Expired
- Aug 30, 2013, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 124 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032
WGUS55 KFGZ 302033
FFWFGZ
AZC005-302330-
/O.NEW.KFGZ.FF.W.0039.130830T2033Z-130830T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
133 PM MST FRI AUG 30 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 430 PM MST
* AT 122 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM A THUNDERSTORM NORTH OF HOUSE ROCK AND SOUTH OF
THE ARIZONA/UTAH BORDER. RUNOFF FROM THIS STORM FLOWS NORTHWARD
THROUGH SEVERAL WASHES AND SLOT CANYONS. THIS WATER WILL EVENTUALLY
FLOW INTO THE PARIA RIVER.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PARIA RIVER...COYOTE WASH...HOUSE ROCK WASH...COLORADO RIVER AND
BADGER CANYON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3688 11156 3685 11163 3678 11184 3678 11212
3701 11210 3701 11168
$$
RR2 follow-up statements
756
WGUS75 KFGZ 302244
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
344 PM MST FRI AUG 30 2013
AZC005-302330-
/O.CON.KFGZ.FF.W.0039.000000T0000Z-130830T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
344 PM MST FRI AUG 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
AT 341 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY LIGHT RAINFALL OVER THE WARNED AREA. EXPECT NEARBY SLOT CANYONS
AND DRAINAGES TO REMAIN ELEVATED FOR THE NEXT HOUR OR SO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PARIA RIVER...COYOTE WASH...HOUSE ROCK WASH...COLORADO RIVER AND
BADGER CANYON.
&&
LAT...LON 3688 11156 3685 11163 3678 11184 3678 11212
3701 11210 3701 11168
$$
RR671
WGUS75 KFGZ 302321
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
421 PM MST FRI AUG 30 2013
AZC005-302331-
/O.EXP.KFGZ.FF.W.0039.000000T0000Z-130830T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
421 PM MST FRI AUG 30 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
LAT...LON 3688 11156 3685 11163 3678 11184 3678 11212
3701 11210 3701 11168
$$
RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 10:10 AM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 30, 10:10 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1010 AM MST FRI AUG 30 2013 .SYNOPSIS... DEEP MONSOON MOISTURE WILL REMAIN ANCHORED OVER ARIZONA THROUGH SUNDAY...RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. FROM LABOR DAY THROUGH MUCH OF NEXT WEEK...A RETURN TO MORE TYPICAL MONSOON ACTIVITY IS EXPECTED. && .DISCUSSION...DEEP MONSOON MOISTURE REMAINS IN PLACE THIS MORNING...WITH SATELLITE PW ESTIMATES OF 1"+ ALONG THE MOGOLLON RIM...TO OVER 2" IN SOUTHERN YAVAPAI COUNTY. THESE VALUES ARE CLOSE TO THE HIGHEST THAT WE HAVE SEEN THIS SUMMER. THE MID LEVEL DISTURBANCE THAT WE HAVE BEEN TRACKING FOR THE PAST FEW DAYS IN NOW LOCATED ACROSS EAST CENTRAL AZ...AND IS FORECAST TO SHIFT NORTHWARD INTO NW AZ BY SATURDAY AND SUNDAY. WITH THE GROUND SATURATED IN MANY AREAS...WE HAVE ISSUED A FLASH FLOOD WATCH WEST OF A LINE FROM SAINT JOHNS TO PAGE...INCLUDING PRESCOTT...PAYSON...FLAGSTAFF...PAGE AND THE GRAND CANYON. THE WATCH IS IN EFFECT THROUGH LATE THIS EVENING FOR MOST AREAS...BUT CONTINUES THROUGH LATE SATURDAY EVENING ACROSS NW COCONINO COUNTY...INCLUDING GRAND CANYON...SUPAI AND PAGE. UPDATES WERE SENT A SHORT TIME AGO. .PREV DISCUSSION...(346 AM MST)... SHOWER COVERAGE AND INTENSITY HAS WANED EARLY THIS MORNING ACROSS NORTHERN ARIZONA...THOUGH ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED BY THIS AFTERNOON. WITH DEEP MONSOONAL MOISTURE IN PLACE AND WEAK STORM MOTION...THE THREAT FOR FLASH FLOODING IS AGAIN LIKELY TO BE THE MAIN CONCERN WITH TODAY'S STORMS. THE GREATEST CHANCES FOR RAIN WILL REMAIN FROM THE ALONG THE MOGOLLON RIM TO THE SOUTH AND WEST. A GRADUAL REDUCTION IN MOISTURE/PRECIPITABLE WATER VALUES IS LIKELY OVER THE COURSE OF THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK...THOUGH DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST. NEAR SEASONABLE TEMPS ANTICIPATED. && .AVIATION... FOR THE 18Z PACKAGE...SHRA/TSRA WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. STORMS WILL BE MOST NUMEROUS ALONG AND WEST OF A LINE FROM KPGA - KINW - KSOW...WHERE PREDOMINANTLY MVFR CONDITIONS WILL PREVAIL WITH ISOLD IFR/LIFR WITHIN THE STRONGER STORMS. STORMS WILL DIMINISH IN COVERAGE AFTER 05Z...WITH ISOLATED TO SCATTERED -SHRA/-TSRA CONTINUING OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MIDNIGHT MST TONIGHT FOR AZZ008-012>018-037-038. FLASH FLOOD WATCH THROUGH 11 PM MST SATURDAY NIGHT FOR AZZ004>007 && PUBLIC.........JJ/KD AVIATION.......BK FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 30, 9:56 AM MST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 956 AM MST FRI AUG 30 2013 AZZ004>018-037>040-310630- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 956 AM MST FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR YAVAPAI...MOST OF COCONINO...NORTHERN GILA....SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE MAIN THREAT IS THE POTENTIAL FOR LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. IN PARTICULAR...PORTIONS OF CENTRAL ARIZONA INCLUDING MUCH OF YAVAPAI AND NORTHERN GILA COUNTIES RECEIVED HEAVY RAIN LAST NIGHT... AND WILL BE AT GREATER RISK. THUNDERSTORM AND SHOWER ACTIVITY WILL LIKELY LINGER INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST COCONINO COUNTY INCLUDING THE GRAND CANYON THROUGH SATURDAY EVENING. SIGNIFICANT DAILY SHOWER AND THUNDERSTORM DEVELOPMENT IS ANTICIPATED TO CONTINUE THROUGH THE WEEKEND...WITH A SLIGHT DROP- OFF IN ACTIVITY AS WE HEAD TOWARD THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 30, 9:12 AM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
912 AM MST FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD 5 S PAYSON 34.17N 111.33W
08/29/2013 GILA AZ TRAINED SPOTTER
SEVERE FLOODING REPORTED IN ROUND VALLEY. ONE VEHICLE
STUCK IN FLOODED WASH AND ONE ROAD INTO MIDDLE ROUND
VALLEY IMPASSABLE
&&
EVENT NUMBER FGZ1300078
BAKLocal storm report, Aug 30, 9:17 AM MST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
917 AM MST FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FLASH FLOOD 10 SE CONGRESS 34.06N 112.73W
08/29/2013 YAVAPAI AZ LAW ENFORCEMENT
CONSTELLATION RD WASHED OUT NORTH OF WICKENBURG
&&
EVENT NUMBER FGZ1300079
BAKLocal storm report, Aug 30, 10:08 AM MST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1008 AM MST FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 5 S CONGRESS 34.09N 112.85W
08/29/2013 YAVAPAI AZ TRAINED SPOTTER
DELAYED REPORT...NUMEROUS TREES UP TO 14 IN DIAMETER
DOWNED.
&&
EVENT NUMBER FGZ1300080
BAKThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:26 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 29, 6:40 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Aug 29, 6:52 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 29, 6:56 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 3 hr |
| Aug 29, 7:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 29, 7:45 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 3 hr |
| Aug 29, 8:12 PM MST | Areal Flood Advisory | FGZ | Gila, Yavapai | 3 hr |
| Aug 29, 8:27 PM MST | Special Weather Statement | FGZ | 48 min | |
| Aug 29, 9:25 PM MST | Special Weather Statement | FGZ | 35 min | |
| Aug 29, 9:43 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 29, 11:20 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 30, 2:14 AM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Aug 30, 9:55 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 33 hr |
| Aug 30, 12:03 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 30, 3:29 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 31 min |
| Aug 30, 4:11 PM MST | Areal Flood Advisory | FGZ | Yavapai | 64 min |
| Aug 30, 4:19 PM MST | Special Weather Statement | FGZ | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.